Alert archive / Nebraska / High Wind Watches in 2008
High Wind Watch 2, NWS North Platte, NE
NWS North Platte, NE issued this high wind watch at Nov 29, 2008, 2:18 PM MST for 5 counties in Nebraska. It took effect at Nov 30, 2008, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 29, 2008, 2:18 PM MST (21:18 UTC)
- In effect from
- Nov 30, 2008, 5:00 AM MST
- Expired
- Nov 30, 2008, 2:42 AM MST
- In force
- Issued by
- NWS North Platte, NE
Counties Chase County, NE, Deuel County, NE, Garden County, NE, Keith County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
1 follow-up statement
000 WWUS73 KLBF 300942 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 342 AM CST SUN NOV 30 2008 ...VERY WINDY CONDITIONS TODAY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA... .STRONG PACIFIC HIGH PRESSURE WILL PRODUCE NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ACROSS NORTH CENTRAL AND WEST CENTRAL NEBRASKA. EVEN STRONGER WINDS OF 40 MPH WITH GUSTS IN EXCESS OF 60 MPH WILL DEVELOP ACROSS SOUTHWESTERN NEBRASKA AND THE SOUTHERN PANHANDLE. NEZ022-056>058-069-301745- /O.UPG.KLBF.HW.A.0002.081130T1200Z-081201T0000Z/ /O.NEW.KLBF.HW.W.0005.081130T0942Z-081201T0000Z/ GARDEN-DEUEL-KEITH-PERKINS-CHASE- INCLUDING THE CITIES OF...OSHKOSH...CHAPPELL...BIG SPRINGS... OGALLALA...GRANT...IMPERIAL 242 AM MST SUN NOV 30 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTH AND NORTHWEST WINDS WILL GRADUALLY INCREASE TO 35 TO 50 MPH BY LATE MORNING. GUSTS TO AROUND 60 MPH ARE LIKELY IN OPEN AREAS. TRAVEL ON EAST WEST HIGHWAYS COULD BECOME HAZARDOUS FOR HIGH PROFILE VEHICLE AND TRAILER TRAFFIC...ESPECIALLY IN OPEN AREAS. BE PREPARED FOR STRONG CROSS WINDS AND POTENTIAL TRAVEL DELAYS. THE HIGH WINDS WILL DECREASE BY NIGHTFALL BUT REMAIN STRONG AT 20 TO 30 MPH DURING THE EVENING BEFORE DECREASING TO 10 TO 20 MPH BY MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NEZ004>010-023>029-035>038-059-070-071-094-301745- /O.EXT.KLBF.WI.Y.0028.081130T0924Z-081201T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT- HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-LOGAN- CUSTER-LINCOLN-HAYES-FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS... MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT... ARTHUR...TRYON...STAPLETON...BROKEN BOW...NORTH PLATTE... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 342 AM CST SUN NOV 30 2008 /242 AM MST SUN NOV 30 2008/ ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. NORTH AND NORTHWEST WINDS WILL GRADUALLY INCREASE TO 30 TO 35 MPH BY LATE MORNING. GUSTS OF 45 TO 55 MPH ARE LIKELY IN OPEN AREAS. THE STRONG WINDS WILL DECREASE BY NIGHTFALL BUT REMAIN STRONG AT 15 TO 30 MPH DURING THE EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CDC
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at Nov 29, 1:52 AM MST, 12 hours 26 minutes earlier.
Area forecast discussion, Nov 29, 1:52 AM MST, 12 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 252 AM CST SAT NOV 29 2008 .SYNOPSIS... 00Z/SAT UPR AIR OBS AND RECENT WV IMAGERY REVEAL A SMALL AMPLITUDE S/W TROUGH IS QUICKLY DROPPING SOUTHEAST THROUGH THE DAKOTAS AND INTO NEB. A WEAK SFC LOW IS PRESENT AHEAD OF THIS FEATURE...WITH A TROUGH AXIS EXTENDING SOUTH INTO NEB. A NARROW BAND OF SNOW DEVELOPED ALONG THE SFC TROUGH AND IMMEDIATELY DOWNSTREAM OF THE UPR DISTURBANCE...BUT HAS SINCE DISSIPATED...WITH ALL PRECIP CURRENTLY RESIDING SOUTH AND EAST OF THE CWA. FURTHER UPSTREAM...A LARGE UPR LVL ANTICYCLONE WAS CENTERED OFF THE WEST COAST...WITH FAST WEST/NORTHWESTERLY FLOW SPILLING SOUTHEAST INTO THE ROCKIES. THE RIDGE IS EXPECTED TO SHIFT ONLY SLIGHTLY EAST DURING THE NEXT SEVERAL DAYS...KEEPING THE PLAINS WITHIN A COOL PROGRESSIVE PATTERN THROUGH THE WEEKEND. && .DISCUSSION... A PV STREAMER LOCATED ON THE CYCLONIC SHEAR SIDE OF A 140+ KT H25 JET IS FCST TO ENTER THE CWA DURING SATURDAY AFTERNOON...FAVORING CONTINUED CLOUDINESS AND THE PASSAGE OF A SUBTLE BACK DOOR FRONT. BKN-OVC CLOUD DECK IS EXPECTED TO BE LOCATED OVER NORTH CENTRAL AND FAR WESTERN NEB DURING THE BULK OF THE AFTERNOON...SO COOLEST HIGHS SHOULD OCCUR FOR THOSE AREAS /UPR 30S/...WITH LOW/MID 40S POSSIBLE OVER THE SOUTHERN QUARTER OF THE CWA WHERE PARTIAL SUNSHINE MAY OCCUR. WITH HIGH PRESSURE LOCKED IN PLACE OVER THE ROCKIES...AND A SFC LOW POSITIONED OVER THE MID MS INTO THE OH VALLEY...BREEZY NORTHWEST WINDS SHOULD PERSIST THROUGH SATURDAY NIGHT /PARTICULARLY TOWARD 12Z SUNDAY/. THIS ALONG WITH LOW/MID LVL CLOUDINESS WILL PREVENT STRONG RADIATIONAL COOLING FROM TAKING PLACE...YIELDING LOWS IN THE LOW/MID 20S. LOW LVL CAA IS FCST TO STRENGTHEN OVER NORTH CENTRAL NEB DURING THE NIGHT AS WELL. IN ADDITION...A WEAK MID LVL DISTURBANCE WILL DROP SOUTH INTO THE REGION. STEEPENING LAPSE RATES AND FORCING FOR ASCENT WITH THE MID LVL WAVE WILL MAXIMIZE THE POTENTIAL FOR SNOW SHOWERS OVER THE NORTHERN HALF OF THE CWA. THE LOW LVL CAA PATTERN THAT WILL ACT TO MAINTAIN STEEP LOW LVL LAPSE RATES IS FCST TO SLOWLY EXIT THE CWA THROUGH SUNDAY AFTERNOON...BUT LIGHT SNOW SHOWERS MAY STILL CONTINUE OVER MAINLY THE NORTHEASTERN QUARTER OF THE FCST AREA. LOW CLOUDINESS IS ALSO EXPECTED TO PERSIST ACROSS THAT AREA DURING MUCH OF THE DAY...SO TEMPERATURES WILL STRUGGLE TO CLIMB ABOVE THE MID 30S /WITH LOW 40S LIKELY OVER OUR WESTERN COUNTIES/. THE MORE SIGNIFICANT CONCERN FOR SUNDAY WILL BE STRONG WINDS. THE TIGHT SFC PRESSURE GRADIENT WILL BASICALLY REMAIN IN PLACE...WITH FAST WIND SPEEDS PRESENT JUST ABOVE THE SFC. DUE TO THE STEEP LOW LVL LAPSE RATES...MOMENTUM TRANSFER WILL BE VERY EFFICIENT...RESULTING IN SUSTAINED WINDS AND GUSTS APPROACHING OR EXCEEDING ADVISORY CRITERIA DURING THE LATE MORNING INTO THE AFTERNOON. ON MONDAY...A MID LVL RIDGE AXIS IS FCST TO APPROACH THE FRONT RANGE WHILE WESTERLY LOW LVL FLOW AND WAA INCREASE ACROSS THE PLAINS. THOUGH A PLUME OF UPR LVL CIRRUS WILL LIKELY SPREAD INTO THE REGION...DAYTIME HIGHS ARE EXPECTED TO MODERATE INTO THE 40S AND 50S. MODEL GUIDANCE THEN INDICATES ANOTHER TROUGH WILL DROP SOUTHEAST OUT OF THE NORTHERN ROCKIES AND INTO THE CENTRAL PLAINS ON TUESDAY /THOUGH DIFFERENCES IN TIMING ARE NOTED BETWEEN THE GFS AND ECMWF/. LOW TO MID LVL FRONTOGENESIS IS FCST TO INCREASE AS THE TROUGH BEGINS TO CROSS THE REGION AND COLD LOW/MID LVL AIR ADVECTS SOUTH. ALTHOUGH CONFIDENCE IN MODEL DETAILS THIS FAR OUT REMAINS LOW...THE PATTERN STILL APPEARS TO SUPPORT AT LEAST LIGHT SNOW SHOWERS...WHICH HAVE BEEN ADDED FOR TUESDAY NIGHT OVER THE NORTHERN HALF OF THE CWA. REGARDING TEMPERATURES FOR TUESDAY...THE 00Z ECMWF APPEARS TO BE TRENDING TOWARD THE GFS ENSEMBLE...WITH A SFC LOW PROPAGATING THROUGH THE CENTRAL INTO THE SOUTHERN HIGH PLAINS...AND SFC HIGH PRESSURE NOSING EAST INTO THE FCST AREA. IF THIS TREND CONTINUES...THEN HIGHS IN THE UPR 40S AND 50S MAY BE TOO WARM. HOWEVER...DUE TO UNCERTAINTY IN THE PATTERN EVOLUTION...DECIDED TO MAKE FEW CHANGES TO TEMPERATURES. MODEL GUIDANCE THEN INDICATES THAT THE MID LVL TROUGH WILL EXIT EAST...WITH LOW LVL CAA AND LOWER TEMPERATURES /NEAR SEASONABLE/ EXPECTED ON WEDNESDAY. && .AVIATION... THROUGH 12Z...VFR. MIDLEVEL CLOUDS BKN-OVC040-080 ASSOCIATED WITH A COLD FRONT WILL EXIT THE AREA. 12Z-00Z...TWO AREAS OF STRATUS WILL MOVE INTO AND THROUGH THE FCST AREA FROM THE NORTH AND NORTHWEST PRODUCING AREAS OF BKN-OVC015-030 CEILINGS. CEILINGS ACROSS NWRN SD...ERN MT AND WRN ND ARE CURRENTLY OVC008 BUT MIXING PROCESSES ARE EXPECTED TO LIFT THIS CEILING TO OVC015-030 BY 15Z HOPEFULLY IF NOT BY 18Z. THUS IT IS LIKELY CEILINGS ACROSS NRN NEB EARLY THIS MORNING COULD BE BELOW OVC010 AND GRADUALLY LIFT TOWARD OVC030 THIS AFTERNOON. 00Z-12Z...FLIGHT CONDITIONS DETERIORATE AS A STRONG REINFORCING COLD FRONT MOVES THROUGH THE FCST AREA. STRONG COLD AIR ADVECTION ALOFT SUGGESTS THE STRONG POTENTIAL FOR SCATTERED RAIN AND SNOW SHOWERS DEVELOPING ACROSS NRN NEB AND SPREADING SOUTH. PARTS OF NRN NEB WILL BE MONITORED FOR ISOLATED THUNDERSTORM DEVELOPMENT AS VERY COLD AIR ALOFT AND VIGOROUS LIFT MAY BE SUFFICIENT FOR ISOLATED STORM DEVELOPMENT. MEANWHILE WINDS BETWEEN 3KFT AND 10KT WILL BE INCREASING TO 50KT. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...GARNER AVIATION...CDC
Hazardous weather outlook, Nov 29, 4:39 AM MST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 539 AM CST SAT NOV 29 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-301145- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 539 AM CST SAT NOV 29 2008 /439 AM MST SAT NOV 29 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A POWERFUL REINFORCING COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. WINDS WILL GRADUALLY INCREASE TONIGHT AND REMAIN STRONG SUNDAY. A WIND ADVISORY WILL LIKELY BE ISSUED SUNDAY FOR NORTHWEST WINDS INCREASING TO 30 TO 35 MPH. GUSTS TO OVER 45 MPH ARE LIKELY DURING THE AFTERNOON. PARTS OF SOUTHWEST NEBRASKA MAY BE PLACED IN A HIGH WIND WATCH IF HIGHER WIND SPEEDS ARE FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 2:18 PM MST | Wind Advisory | LBF | Arthur, Blaine, Boyd, Brown, Cherry, Custer and 15 more | 27 hr |
Nearby
High Wind Watches in Nebraska, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.